Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 5:45 PM CST for Bay County, Calhoun County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2019, 5:45 PM CST (23:45 UTC)
- Expired
- Mar 3, 2019, 6:15 PM CST
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bay County, FL, Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 6:15 PM CST | TSTM WND DMG | Blountstown, FL | TREES AND POWER LINES REPORTED DOWN THROUGHOUT CALHOUN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 11:24 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
182
WFUS52 KTAE 032345 RRA
TORTAE
FLC005-013-040015-
/O.NEW.KTAE.TO.W.0038.190303T2345Z-190304T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
545 PM CST SUN MAR 3 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northeastern Bay County in the Panhandle of Florida...
Southern Calhoun County in the Panhandle of Florida...
* Until 615 PM CST.
* At 545 PM CST, a severe thunderstorm capable of producing a tornado
was located 12 miles northeast of Lynn Haven, moving east at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Bay and southern Calhoun Counties in the Panhandle of
Florida, including the following locations... Nixon, Bayhead, Abe
Springs, Sharpstown, Saunders, Camp Flowers, Gainer Spring,
Marysville, Scotts Ferry and Kennys Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3044 8561 3042 8503 3041 8502 3020 8513
3020 8516 3032 8565
TIME...MOT...LOC 2345Z 277DEG 46KT 3038 8552
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11-NGUYEN1 follow-up statement
488
WWUS52 KTAE 040004
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
604 PM CST SUN MAR 3 2019
FLC005-040014-
/O.CAN.KTAE.TO.W.0038.000000T0000Z-190304T0015Z/
Bay FL-
604 PM CST SUN MAR 3 2019
...THE TORNADO WARNING FOR NORTHEASTERN BAY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for Big Bend of
and the Panhandle of Florida.
LAT...LON 3035 8539 3043 8535 3042 8503 3042 8502
3041 8502 3040 8503 3020 8513 3032 8539
TIME...MOT...LOC 0004Z 277DEG 46KT 3035 8524
$$
FLC013-040015-
/O.CON.KTAE.TO.W.0038.000000T0000Z-190304T0015Z/
Calhoun FL-
604 PM CST SUN MAR 3 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR SOUTHERN
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
At 604 PM CST, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Blountstown, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Blountstown, Marysville, Scotts Ferry, Kennys Mill, Abe Springs,
Sharpstown, Frink, Kinard, Hugh Creek, Broad Branch and Chipola Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3035 8539 3043 8535 3042 8503 3042 8502
3041 8502 3040 8503 3020 8513 3032 8539
TIME...MOT...LOC 0004Z 277DEG 46KT 3035 8524
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 2:33 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 3, 2:33 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EST Sun Mar 3 2019
...ONGOING OUTBREAK OF SEVERE WEATHER TO CONTINUE INTO TONIGHT...
.NEAR TERM [Through Tonight]...
At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.
.SHORT TERM [Monday Through Tuesday Night]...
The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.
.LONG TERM [Wednesday Through Sunday]...
The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.
&&
.AVIATION...
[Through 18Z Monday]
MVFR CIGs will lift this afternoon. Showers and thunderstorms
will develop ahead of a cold front. A Tornado Watch is in effect
until this evening. A squall line will move through the region
late this afternoon and into tonight. Overnight IFR CIGs will
return before dry air moves into the region in the morning.
&&
.MARINE...
Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 50 64 43 60 33 / 80 20 20 20 0
Panama City 48 61 43 56 36 / 80 20 20 10 0
Dothan 41 56 37 53 29 / 90 10 10 0 0
Albany 44 59 39 55 30 / 100 10 10 0 0
Valdosta 52 63 43 58 32 / 90 20 10 20 0
Cross City 62 70 46 62 34 / 60 30 10 20 0
Apalachicola 53 64 46 59 37 / 80 20 20 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Nguyen
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...WoolIn the hours before
Local storm report, Mar 3, 4:29 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 NW ALAPAHA 31.40N 83.24W
03/03/2019 E1.00 INCH BERRIEN GA 911 CALL CENTER
TREE DOWN BLOCKING 129 N AND QUARTER SIZE
HAIL.
&&
DHLocal storm report, Mar 3, 4:31 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 SSW ABBA 31.72N 83.38W
03/03/2019 E1.75 INCH IRWIN GA PUBLIC
GOLF BALL SIZED HAIL REPORTED.
&&
EBLocal storm report, Mar 3, 4:33 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG ENIGMA 31.41N 83.33W
03/03/2019 BERRIEN GA 911 CALL CENTER
POWER POLES SNAPPED AND TRACTOR TRAILER
TIPPED OVER IN MEDIAN OF HIGHWAY 82 NEAR
ENIGMA. QUARTER SIZE HAIL REPORTED AS WELL.
&&
DHLocal storm report, Mar 3, 5:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 1 ENE PLEASANT RIDGE 30.70N 86.15W
03/03/2019 WALTON FL BROADCAST MEDIA
BOB SIKES ROAD NEAR HIGHWAY 331 CLOSED WITH
TREES OVER THE ROAD. DEBRIS NEAR WALMART.
&&
DHLocal storm report, Mar 3, 5:12 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 NNE PLEASANT RIDGE 30.71N 86.16W
03/03/2019 WALTON FL EMERGENCY MNGR
ALL I-10 EASTBOUND LANES CLOSED NEAR MM 83
DUE TO DOWNED TREES.
&&
DHLocal storm report, Mar 3, 5:16 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 1 SE NEWTON 31.32N 85.59W
03/03/2019 DALE AL 911 CALL CENTER
POWER POLE DOWN ON HARTFORD STREET IN DALE
COUNTY.
&&
EBThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:16 PM CST | Special Weather Statement | TAE | Madison | 44 min |
| Mar 3, 1:39 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Mar 3, 7:48 AM CST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 60 hr |
| Mar 3, 11:42 AM CST | Severe Thunderstorm Warning | TAE | Walton | 33 min |
| Mar 3, 12:04 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 26 min |
| Mar 3, 12:26 PM CST | Tornado Warning | TAE | Holmes, Walton | 14 min |
| Mar 3, 12:34 PM CST | Tornado Warning | TAE | Holmes | 26 min |
| Mar 3, 12:53 PM CST | Tornado Warning | TAE | Holmes | 37 min |
| Mar 3, 3:37 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 38 min |
| Mar 3, 3:53 PM CST | Severe Thunderstorm Warning | TAE | Holmes | 52 min |
| Mar 3, 4:04 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 41 min |
| Mar 3, 4:24 PM CST | Tornado Warning | TAE | Holmes, Walton, Washington | 36 min |
| Mar 3, 4:37 PM CST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 53 min |
| Mar 3, 4:50 PM CST | Tornado Warning | TAE | Holmes, Jackson | 25 min |
| Mar 3, 5:23 PM CST | Special Marine Warning | TAE | 67 min | |
| Mar 3, 5:24 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 36 min |
| Mar 3, 5:29 PM CST | Tornado Warning | TAE | Jackson, Washington | 31 min |
| Mar 3, 5:45 PM CST | Tornado Warning | TAE | Bay, Calhoun, Liberty, Washington | 30 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.